Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Mar 13, 2006, 10:02 PM EST for 16 counties in Michigan. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 10:02 PM EST (03:02 UTC)
- Expired
- Mar 14, 2006, 10:55 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 140302 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING DOWNGRADED TO A WIND ADVISORY... .WINDS ACROSS THE REGION HAVE BEEN IN THE 25 TO 45 MPH RANGE THIS EVENING. THESE WIND SPEEDS WILL CONTINUE OVERNIGHT AS LOW PRESSURE NEAR THE STRAITS SLOWLY MOVES AWAY FROM THE REGION. AS A RESULT OF THE LOWER WIND SPEEDS...THE HIGH WIND WARNING IS BEING REPLACED BY A WIND ADVISORY. MIZ046-050>052-056>059-064>067-071>074-141100- /O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0500Z/ /O.NEW.KGRR.WI.Y.0003.060314T0302Z-060314T1100Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 25 TO 45 MPH WILL CONTINUE OVERNIGHT CREATING A HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH ROADWAYS SUCH AS US-131 AND US-27. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ037>040-043>045-140415- /O.CAN.KGRR.HW.W.0001.000000T0000Z-060314T0300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS 1002 PM EST MON MAR 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HIGH WIND WARNING. A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM TUESDAY. WINDS WILL CONTINUE TO GUST TO 35 TO 40 MPH OVERNIGHT. VISIBILITIES WILL FALL TO LESS THAN 3 MILES AT TIMES AS SNOW DEVELOPS AND MOVES ACROSS THE AREA. $$
2 follow-up statements
000 WWUS73 KGRR 140838 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 AM EST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT... .A TIGHT PRESSURE GRADIENT DUE TO THE LOW PRESSURE SYSTEM OVER THE U.P. WILL SLOWLY RELAX BY THIS AFTERNOON. WINDS WILL GUST TO 45 MPH THIS MORNING AND DECREASE SLOWLY THIS AFTERNOON. MIZ046-050>052-056>059-064>067-071>074-141600- /O.EXT.KGRR.WI.Y.0003.000000T0000Z-060314T1600Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 338 AM EST TUE MAR 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... WEST WINDS OF 25 TO 45 MPH WILL CONTINUE THIS MORNING CREATING A HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH SOUTH ROADWAYS SUCH AS US-131 AND US-27. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 93
000 WWUS73 KGRR 141555 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1055 AM EST TUE MAR 14 2006 ...WIND ADVISORY HAS BEEN CANCELED... .LOW PRESSURE CONTINUES TO PULL AWAY FROM THE AREA FROM ONTARIO INTO QUEBEC THIS MORNING AND AS A RESULT WINDS ARE VERY SLOWLY SUBSIDING. WINDS ARE NOW BENEATH ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. MIZ046-050>052-056>059-064>067-071>074-141700- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-060314T1600Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1055 AM EST TUE MAR 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. THE WINDS WILL STILL BE BRISK TODAY THOUGH FROM THE WEST AND NORTHWEST AT 15 TO 30 MPH. A FEW GUSTS BETWEEN 30 AND 40 MPH WILL STILL BE POSSIBLE. $$ DUKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:48 PM EST, 14 minutes earlier.
Area forecast discussion, Mar 13, 9:48 PM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 948 PM EST MON MAR 13 2006 .UPDATE... LATEST SFC OBS SHOW WINDS HAVE BEEN HOLDING STEAD IN THE 25 TO 40 KT RANGE THIS EVENING. GUIDANCE/UPPER AIR PLOTS/BUFKIT SUGGESTS THIS WILL CONTINUE OVERNIGHT. WE/LL THEREFORE MODIFY THE HIGH WIND WARNING TO A WIND ADVISORY AND RUN IT THROUGH 6 AM. KGRR-88D CONTINUES TO SHOW LAKE EFFECT SNOW DEVELOP OVER THE NORTHERN CWA IN THE WAKE OF THE SFC LOW OVER THE STRAITS. EXPECT THIS TREND TO CONTINUE TOO AS 850 TEMPS FALL TO -14C OVERNIGHT. SNOW AND BLOWING SNOW IS A GOOD BET WITH WINDS GUSTING TO 40-45 MPH. ACCUMS WILL BE HELD DOWN BY LOW INVERSION HEIGHTS AND STRONG BOUNDARY LAYER WINDS. THE REST OF THE FORECAST LOOKS TO BE IN PRETTY GOOD SHAPE. TEMPS WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30. && .GRR WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY SOUTHERN 4 ROWS OF COUNTIES PLUS ISABELLA COUNTY UNTIL 6 AM. GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM NOON THROUGH MONDAY THROUGH 4AM. SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN 2 ROWS OF COUNTIES EXCEPT ISABELLA UNTIL 10 AM. && 93
Hazardous weather outlook, Mar 13, 8:16 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 816 PM EST MON MAR 13 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141100- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 816 PM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS WILL CONTINUE TO GUST TO 40 TO 50 MPH OVERNIGHT ACROSS SOUTHWEST LOWER MICHIGAN CREATING A HAZARD FOR HIGH PROFILE VEHICLES. ONE TO THREE INCHES OF SNOW NORTH OF M-46 WILL COMBINE WITH THE STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS CENTRAL LOWER MICHIGAN. RUNOFF FROM HEAVY RAIN LAST NIGHT WILL CONTINUE TO RESULT IN URBAN AND SMALL STREAM FLOODING TONIGHT. WAVES ON LAKE MICHIGAN WILL BUILD TO AS HIGH AS 16 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL RIVERS MAY REACH OR EXCEED BANKFULL THIS WEEK DUE TO RECENT HEAVY RAINS. ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MEADE MJS BEACHLER 93
In the hours before
Local storm report, Mar 13, 4:37 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 S MECOSTA 43.60N 85.23W
03/13/2006 MECOSTA MI COUNTY OFFICIAL
ROAD CLOSED DUE TO FLOODING. TRAFFIC REROUTED OFF M-20.
1000 AM FLOOD GRANT 43.33N 85.81W
03/13/2006 NEWAYGO MI COUNTY OFFICIAL
TWO ROADS CLOSED DUE TO FLOODING.
&&
OSTUNONearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.